Colitis Home > Pentasa Overdose
If you take an excessive amount of Pentasa, overdose symptoms can include confusion, vomiting, and hyperventilation. Specific effects will vary, and depend on how much of the drug was taken and if it was combined with other medications. Treatment for a Pentasa overdose will also vary (depending on whether the overdose was recent) and may include "pumping the stomach" or administering supportive care.
Pentasa® (mesalamine) is a medication that is used to treat ulcerative colitis. Just like with all medicines, it is possible for a person to take too much Pentasa. Overdose effects will vary, depending on a number of factors, including how much Pentasa is taken and whether it is taken with any other medicines.
Symptoms of a Pentasa overdose may include:
- Tinnitus (ringing in the ears)
- Vertigo (a spinning sensation)
The treatment for a Pentasa overdose will also vary. If the overdose was recent, a healthcare provider may place a tube into the stomach to "pump the stomach" or give certain medicines. However, once the drug has been absorbed into the body, there is no treatment that can remove it quickly. Therefore, in these cases, treatment typically involves supportive care (which consists of treating the symptoms that occur as a result of the overdose). For example, supportive treatment options for a Pentasa overdose may include:
- Fluids through an intravenous line (IV)
- Other treatments based on complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Pentasa.